Doctors Lounge - Rheumatology AnswersBack to Rheumatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/21/2017.
Forum Name: Rheumatology Topics
|MaryTherese - Fri Apr 23, 2004 12:46 am||
I am in the midst of a bad flare up of fibromyalgia which I've had for two decades. I've been able to go for long periods without significant pain, but this recent flare up is very bad and the pain has not abated despite regular exercise, yoga, careful diet, a tricyclic antidepressant that has been effective in providing regular deep sleep, and Etodalac. In the last two weeks, my physical mobility has been affected though sporadically and for brief periods.
My job as a professor requires that I walk across campus, but that has been very difficult lately. I'm resisting using the Vicodin I was prescribed when I'm working. Severity of pain and exhaustion make it hard to get across campus without taking breaks to rest along the way. Once at my destination, I'm fatigued. The stiffness and pain in my lower body make me unsteady on my feet especially first thing in the morning and late in the day - I've come close to falling a few times this week, but I'm not unsteady all the time. I'm adjusting by adding extra time to make it to class, but wonder if an assistive device such as a cane might be useful and allow me to continue to teach without using narcotic painkillers. I do use them when my work schedule does not include active teaching.
|Dr. Russell M - Sun May 02, 2004 9:10 am||
Have you visited your physiatrist? If you do use them apart from work, and if it does help, what should stop you from using it oftener?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.